MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for implant using an unknown delivery system.The anatomy was complex, and initially, a 20mm amplatzer amulet device was chosen based on the measurements, which ranged between 15 and 17mm for the landing zone.During procedure, heparin was administered.However, the position and conformation of the device were not adequate.They even attempted to reposition it twice, but it remained unsuitable for release (outside the close criteria).The 20mm amulet removed from the patient prior to release from the delivery cable.A new 18mm amplatzer amulet left atrial appendage occluder was then opened, and it met the release criteria.The device was successfully deployed using the same delivery system.After the procedure, the patient was extubated and presented with shortness of breath and chest pain.An echocardiogram was performed, revealing a 5mm circumferential pericardial effusion.A cardiac tamponade was also present.The patient was kept under observation.As there was no progression, protamine was administered, and the effusion decreased.The following day, the patient remained stable.A repeat echocardiogram showed no progression of the effusion, and yesterday afternoon, they received information that the patient was doing well, with no effusion, and was discharged.
 
Additional Manufacturer Narrative
An event for patient effects of pericardial effusion and cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Based on the information received and per event details, the cause of the reported pericardial effusion and cardiac tamponade could not be determined.There were no complaints associated with any other devices from the lot.Per the information available abbott cannot further speculate on why the reported occurred.The reported unexpected medical intervention was a result of case-specific circumstances, as medication was provided.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23154606
Report Number2135147-2025-05441
Device Sequence Number17447544
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)251130(10)7768997
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number7768997
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/26/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexFemale